Arizona, 2005High Wind in Arizona, April 19, 2005
April 19, 2005 · NWS FGZ · 3 events in 3 counties and zones
A strong area of low pressure over southern Utah brought very strong winds to much of northern Arizona on April 19. The strongest winds were observed from East Flagstaff, into the Little Colorado River Valley, and into the Winslow area.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure over southern Utah brought very strong winds to much of northern Arizona on April 19. The strongest winds were observed from East Flagstaff, into the Little Colorado River Valley, and into the Winslow area. The highest wind gusts were reported in Leupp (76 MPH), Doney Park (64 MPH), and Winslow (63 MPH). In Winslow, there were some power outages and a trampoline blew into a car. A semi truck and trailer was blown onto its side on I-40 near Winslow. The visibility was below 1/2 mile between Holbrook and Winslow between 4:00 and 5:00 PM.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Apr 19, 3:25 AM MST, 5 hours 35 minutes earlier.
Area forecast discussion, Apr 19, 3:25 AM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE
NATIONAL WEATHER SERVICE FLAGSTAFF
325 AM MST TUE APR 19 2005
.SYNOPSIS...EXPECT COOLER AND VERY WINDY CONDITIONS TODAY. COOL
DAYTIME CONDITIONS ALONG WITH AFTERNOON BREEZES WILL CONTINUE THE
NEXT COUPLE OF DAYS AS A LOW PRESSURE SYSTEM MOVES ACROSS THE
WESTERN UNITED STATES. FROM THURSDAY INTO SATURDAY...TEMPERATURES
WILL BEGIN TO REBOUND AND WINDS WILL DIMINISH AS HIGH PRESSURE
DEVELOPS OVER THE AREA.
&&
.DISCUSSION...A GREAT BASIN LOW PRESSURE SYSTEM AND AN ATTENDING
COLD FRONT WILL SWEEP ACROSS NORTHERN ARIZONA TODAY. THIS WEATHER
SYSTEM AND FRONT WILL BE RESPONSIBLE FOR VERY WIND CONDITIONS AND
AREAS OF BLOWING DUST AND SAND...ESPECIALLY EAST OF FLAGSTAFF AND
OVER THE LITTLE COLORADO RIVER VALLEY AND FOUR CORNERS AREA... THE
BLOWING DUST AND SAND WILL MAKE DRIVING DIFFICULT AT TIMES DUE TO
POOR VISIBILITY. SEE PHXNPWFGZ FOR MORE DETAILS.
THIS SYSTEM WILL BEGIN TO LIFT NORTH LATER ON WEDNESDAY...WHICH WILL
HELP BRING AN END TO THE WINDY CONDITIONS. A HIGH PRESSURE RIDGE
WILL BUILD ACROSS THE AREA THURSDAY AND WILL CONTINUE OVER THE
SOUTHWEST STATES THROUGH SATURDAY. EXPECT WARMER CONDITIONS AND
LIGHTER WINDS.
ANOTHER WEATHER SYSTEM CAN BE EXPECTED LATE IN THE WEEKEND...AND
EARLY INTO NEXT WEEK. THIS SYSTEM WILL BRING WINDY CONDITIONS ONCE
AGAIN AND COOLER TEMPERATURES. THERE WILL BE A SLIGHT CHANCE OF
SHOWERS WITH THIS SYSTEM AS WELL. HIGH PRESSURE WILL BUILD ACROSS
THE SOUTHWEST STATES ONCE AGAIN BY TUESDAY OF NEXT WEEK...WHICH WILL
BRING CALMER WINDS AND A RETURN OF DAYTIME HIGH TEMPERATURES IN THE
60 TO 85 DEGREE RANGE.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 8 AM MST THIS MORNING UNTIL 9 PM MST THIS
EVENING ZONES: /9/10/11/12/13/14/15/16/39/40
WIND ADVISORY FROM 8 AM MST THIS MORNING UNTIL 9 PM MST THIS EVENING
ZONES: /17/18
WIND ADVISORY FROM 9 AM MST THIS MORNING UNTIL 7 PM MST THIS EVENING
ZONES: /4/5/6/7/8/37/38
FIRE WEATHER WATCH FOR TUESDAY FROM NOON UNTIL 7 PM MST FWX ZONES:
/111/113/114/118/137/138/140
&&
Hazardous weather outlook, Apr 19, 5:20 AM MST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
520 AM MST TUE APR 19 2005
AZZ004>018-037>040-201400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
510 AM MST TUE APR 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
VERY STRONG WINDS TODAY...ESPECIALLY EAST OF FLAGSTAFF...LITTLE
COLORADO RIVER VALLEY AND THE FOUR CORNERS AREA WHERE THERE WILL BE
AREAS OF BLOWING DUST AND SAND DRIVEN BY WIND GUSTS UP AROUND 60
MPH. A GREAT BASIN LOW PRESSURE SYSTEM AND ATTENDING COLD FRONT WILL
BE RESPONSIBLE FOR THE WINDY CONDITIONS TODAY. THE NATIONAL WEATHER
SERVICE IN FLAGSTAFF HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND
WARNING FROM FLAGSTAFF ON EASTWARD TO THE NEW MEXICO BORDER FROM 800
AM MST TO 900 PM MST THIS EVENING. A WIND ADVISORY CONTINUES FOR
PORTIONS OF WESTERN COCONINO COUNTY...YAVAPAI COUNTY AND NORTHERN
GILA COUNTIES FROM 900 AM MST TO 700 PM MST THIS EVENING. FOR MORE
DETAILS ON THIS HAZARDOUS WEATHER SITUATION SEE CURRENT HIGH WIND
WARNING AND WIND ADVISORY ON THE FLAGSTAFF HOME PAGE
WWW.WRH.NOAA.GOV/FGZ AND THEN CLICK ON TEXT PRODUCTS ON THE LEFT
HAND BAR AND THEN TYPE IN THE PRODUCT NAME NPWFGZ.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
High Wind, Little Colorado River Valley in Coconino County
- When
- April 19, 9:00 AM MST to 7:00 PM MST
- Where
- Little Colorado River Valley in Coconino County forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.620, -111.045 (the zone’s center; the record gives no point)
High Wind, Little Colorado River Valley in Navajo County
- When
- April 19, 9:00 AM MST to 7:00 PM MST
- Where
- Little Colorado River Valley in Navajo County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.400, -110.321 (the zone’s center; the record gives no point)
High Wind, Western Mogollon Rim
- When
- April 19, 9:00 AM MST to 7:00 PM MST
- Where
- Western Mogollon Rim forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Puerto Rico, April 19, 20052 deaths · 1 event
- Tornado and Hail in Colorado, April 19, 2005F0 · 40 events
- Tornado and Flash Flood in Nebraska, April 19 to 20, 2005$13,000 · F0 · 18 events
- Hail and Lightning Strike in Iowa, April 19 to 20, 2005$4,000 · 0.88 in hail · 6 events
- Debris Flow and Flood in Puerto Rico, April 19, 20052 events
- Heavy Rain in Puerto Rico, April 19, 20052 events
- Tornado in Minnesota, April 19, 2005F0 · 2 events
- Heavy Rain in Puerto Rico, April 19, 20052 events
- Damaging Winds in Wisconsin, April 19, 200556 kt wind · 2 events
- Heavy Snow in Idaho, April 19 to 20, 20052 events
- Marine Thunderstorm Winds in Lake Michigan, April 19 to 20, 20052 events
- Flash Flood in Nebraska, April 19, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443506, 5443507, 5443508.